Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been on Accutane since December, and have had slightly chapped lips for the duration of my treatment. But within the past three weeks or so, my lips have become a gruesome mess. They are red, sore, and itchy. And my lips seem to have extended, and above my lip lines are dry red, sore patches. Almost like a raw ring around my mouth. I have a month and half left to Accutane, and I don't know what to do about this. It's getting worse by the day, and my dermatologist won't see me. He just continues to tell me it's from Accutane, and to use Aquaphor.

So far I've used Aquaphor, Eos, Burt's Bees, Dr. Dan's Cortibalm, Carmex, Chap-Stick, Baby Soft Lips, etc. I've also used Cortisone 10 and Neosporin. So at this point I'm at a loss as to what I should do. Does anyone have any suggestions at all? I'm begging you.

nastymouth_zps9727a737.jpg

Link to comment
Share on other sites

My dermatologist prescribed Triamcinolone ointment (A topical steroid) to use as needed for angular chelitis and inflammation. It helps a bit, and certainly better than any other over-the-counter thing Ive used.

Link to comment
Share on other sites

I've found that applying a lot of topical steroids made mine worse. Immediately after applying they were fine but around 5 hours afterwards my lips would start shedding skin and cracking. I stuck to Vaseline throughout my treatment (nearly 7 months) and that was enough to survive.

How much dose per kilogram are you on? When I was over 1 mg/kg for 3 weeks nothing helped my lips. If you can't live with this level of side effects and you are on a high dose then I would reduce it. Remember it's the cumulative dose you are after, not the dose per day.

Link to comment
Share on other sites

Hey, I feel your pain mine were awful on my first course. Second course I managed it much better and found that two things really helped manage.

Moisturise as soon as you get out of bath or shower or after a wash. I used to slap on a thick layer of Clinique moisture surge gel which can also be used as a moisturising treatment mask. Moisturising them whilst still slightly damp helps lock in the moisture and stops your skin drying as the water evaporates.

Second I used Blistex relief cream - blinking amazing and better than anything else!!! At night you can put a slather of this on let it sink in a bit then put a layer of Vaseline on over the top. Vaseline will act as a barrier and will stop the Blistex evaporating off whilst you sleep. Don't rate Vaseline at all as a moisturiser on its own but it works as a barrier.

You've just one month to go though so hang on in there. X

Ooh also not tried this myself but hilariously my brother used nipple cream on his when he was on it - apparently worked amazing. I'm hopefully starting my 4th course next week and am going to get some.

Link to comment
Share on other sites

Guest

I also used Burt's Bee in the beginning of my treatment. But as time went by the effects were beginning not to last very long so I switched to Vaseline and it worked! I really suggest you use vaseline

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×